Kansas, 2012Drought in Kansas, September 1 to 30, 2012
September 1 to 30, 2012 · NWS ICT · 26 events in 26 counties and zones
A prolonged period of dry weather continued the drought conditions across most of Kansas during the month of September. An unusually dry period from May through August kept an exteme drought (D3) going for most of Southern Kansas.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged period of dry weather continued the drought conditions across most of Kansas during the month of September. An unusually dry period from May through August kept an exteme drought (D3) going for most of Southern Kansas. Portions of Central Kansas continued to stay very dry, with exceptional drought (D4) conditions for most of the month of September. Most areas saw some rainfall towards the end of the month, with a significant rainfall bringing almost one to two inches to most locations duirng the last week of September, which led to some gradual improvement over portions of the Flint Hills and Southeast Kansas, from an exceptional drought to an extreme drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 31, 10:40 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 31, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1140 PM CDT FRI AUG 31 2012
.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LIGHT RAIN SHOWERS CONTINUE TO IMPACT FAR SOUTHEAST KANSAS
INCLUDING KCNU WITH NORTHWEST WINDS GUSTING TO 15-20KT AT TIMES AS
THE TROPICAL REMNANTS CONTINUE TO LIFT NORTH ACROSS MISSOURI. MVFR
CIGS ARE EXPECTED TO PREVAIL ACROSS FAR SOUTHEAST KANSAS THROUGH
AROUND 15Z ON SUNDAY BEFORE VFR RETURNS. TRANSIENT IFR MAY ARRIVE
AT TIMES TOWARD MORNING WITH BREAKS IN THE PRECIPITATION BUT IT IS
EXPECTED TO REMAIN SHORT-LIVED. FURTHER WEST...VFR WILL PREVAIL
WITH LIGHT AND VARIABLE WINDS ANTICIPATED THROUGH THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 650 PM CDT FRI AUG 31 2012/
UPDATE...
DIURNALLY DRIVEN CU/SHOWERS ARE EXPECTED TO RAPIDLY DIMINISH ACROSS
PORTIONS OF SOUTHEAST/SOUTH CENTRAL KANSAS WITH LOSS OF HEATING
WHILE A PERSISTENT AREA OF LIGHT RAIN SHOWERS CONTINUES ACROSS FAR
EASTERN/SOUTHEAST KANSAS THROUGH THE EVENING HOURS. PATCHY FOG MAY
DEVELOP AFTER MIDNIGHT...ESPECIALLY ACROSS AREAS THAT RECEIVED
MEASURABLE RAIN. AFTER A LULL IN SHOWER ACTIVITY AFTER
MIDNIGHT...SOME DIURNALLY DRIVEN -TSRA MAY REDEVELOP ACROSS
SOUTHEAST KANSAS ON SATURDAY AFTERNOON WITH BETTER CHANCES
REMAINING NORTH AND EAST OF THE AREA.
MWM
AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MVFR CIGS ARE EXPECTED TO PREVAIL THROUGH SATURDAY MORNING AT
KCNU WHILE VFR IS EXPECTED ACROSS THE REMAINDER OF THE FORECAST
AREA. LIGHT RAIN SHOWERS WILL ALSO CONTINUE THROUGH MUCH OF THE
EVENING BEFORE DIMINISHING. SOME CONCERN THAT LOW STRATUS MAY
BUILD WESTWARD...BUT A LIGHT WESTERLY WIND SHOULD LIMIT MOISTURE
ADVECTION AND VFR SHOULD PREVAIL. WITH SOME AFTERNOON
HEATING...WIDELY SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR
TWO WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS POSSIBLY IMPACTING
KCNU AFTER 20-21Z.
MWM
PREV DISCUSSION... /ISSUED 256 PM CDT FRI AUG 31 2012/
DISCUSSION...
MAIN FORECAST CONCERNS RAINFALL IN SE KS ASSOCIATED WITH ISAAC
REMNANTS...THEN VERY WARM TEMPS THE REST OF THE HOLIDAY WEEKEND.
TONIGHT-SAT:
REMNANTS OF ISAAC WILL BE THE MAIN CONCERN FOR THIS TIME FRAME...AS
IT CONTINUES TO SPIN OVER WRN MO. BANDS AROUND THIS CENTER WILL
BRING MODERATE/HEAVY SHOWERS AND A FEW RUMBLES OF THUNDER TO
PORTIONS OF SOUTHEAST KS THIS EVENING/OVERNIGHT...WITH LINGERING
SHOWERS ON SAT. HOW FAR WEST THIS PRECIP BAND WILL MAKE IT IS THE
MAIN CONCERN THIS EVENING INTO SAT. LATEST MODEL TRENDS HAVE BEEN
FASTER IN LIFTING AND FILLING THIS SYSTEM THAN PREVIOUS RUNS
SUGGEST...WITH THE GFS/ECMWF SIMILAR IN FILLING THE SYSTEM OVER CEN
MO ON SAT. SO THINK WRN EDGE OF PRECIP MAY ONLY MAKE IT AS FAR WEST
AS THE FLINT HILLS...OR GENERALLY ALONG A GREENWOOD TO CHAUTAUQUA CO
LINE. SO WILL MAKE SOME ADJUSTMENTS TO POPS TNGT INTO SAT A LITTLE
FURTHER EAST.
WILL SEE A LARGE TEMP CONTRAST ALONG THE EDGE OF THE CLOUD SHIELD...
WITH LOTS OF INSOLATION UNDERNEATH THE PRECIP ACROSS SE KS INTO SAT.
SO WILL GO COOLER EAST AND WARMER WEST WHERE LACK OF CLOUD COVER
WILL LEAD TO TEMPS CLIMBING INTO THE LOW 90S ON SAT. SO WILL ADJUST
TEMPS UP SOME FOR THIS.
SUN-MON:
ISAAC REMNANTS COMPLETELY MOVE EAST OF THE FORECAST ARE EARLY ON
SUN...WHICH WILL LEAD TO ZONAL FLOW ALOFT DOMINATING THE AREA FOR
THE END OF THE HOLIDAY WEEKEND. END OF THE HOLIDAY WEEKEND LOOKS
VERY WARM...AS SFC/LOW LEVEL WINDS SHIFT AROUND TO THE SW. THIS WILL
LEAD TO WARMER TEMPS OVER MUCH OF CENTRAL AND SOUTH CENTRAL
KS...WITH MAX TEMPS REACHING THE MIDDLE TO UPPER 90S...AS 850H TEMPS
CLIMB TO 22-24C. MAX TEMPS LOOK TO BE SLIGHTLY LOWER OVER THE ERN
HALF OF THE FORECAST AREA AS RAINFALL TNGT INTO SAT...WILL LEAD TO
HIGHER DEWPOINTS WITH INITIAL HEATING GOING TO BURNING OFF HIGHER
MOISTURE FIRST.
TUE-THU:
THINGS BECOME A LITTLE MORE UNCERTAIN ON HOW THINGS WILL EVOLVE FOR
THE MIDDLE OF THE WEEK. THE NEXT SHORTWAVE LOOKS TO MOVE ACROSS THE
NRN PLAINS ON TUE/WED...WHICH WILL HELP PUSH A FRONTAL BOUNDARY
ACROSS KS FOR TUE. MEDIUM RANGE MODELS SUGGEST TUE COULD SEE SOME
LIGHT PRECIP AMOUNTS AROUND POSSIBLY LASTING UNTIL THE DAYTIME HOURS
ON WED.
KETCHAM
AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LOW CLOUDS WITH RAIN SHOWERS WILL CONTINUE TO AFFECT SOUTHEAST
KANSAS FROM REMNANTS OF ISAAC INTO THE EVENING HOURS. COULD SEE A
FEW SHOWERS/STORMS BUBBLE UP NEAR THE KANSAS TURNPIKE REGION THIS
AFTERNOON...BUT LOSS OF DAYTIME HEATING SHOULD RESULT IN
DECREASING COVERAGE OF PRECIPITATION AREAS TONIGHT. LOW CLOUDS
WILL LINGER OVER EASTERN KANSAS AND COULD TRY AND EXPAND WESTWARD
A BIT OVERNIGHT.
JAKUB
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 67 92 69 97 / 10 10 0 0
HUTCHINSON 66 91 69 99 / 0 10 0 0
NEWTON 67 88 67 95 / 10 10 0 0
ELDORADO 70 88 66 94 / 10 20 10 0
WINFIELD-KWLD 68 92 69 98 / 10 10 10 0
RUSSELL 68 92 67 98 / 0 10 10 0
GREAT BEND 69 92 67 99 / 0 10 10 0
SALINA 66 89 68 95 / 10 10 10 0
MCPHERSON 66 90 68 97 / 10 10 10 0
COFFEYVILLE 72 86 69 93 / 20 40 10 0
CHANUTE 71 84 68 91 / 40 50 10 0
IOLA 70 83 68 90 / 50 60 10 0
PARSONS-KPPF 72 85 68 92 / 20 50 10 0
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 31, 7:25 PM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT FRI AUG 31 2012
KSZ032-033-047>053-067>072-082-083-091>096-098>100-012045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
825 PM CDT FRI AUG 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED SHOWERS AND THUNDERSTORMS MAY REDEVELOP ON SATURDAY
AFTERNOON ROUGHLY EAST OF HIGHWAY 75 BEFORE ENDING DURING THE EVENING.
THE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.
HEAT INDICES MAY REACH THE TRIPLE DIGITS OVER SOUTH CENTRAL KANSAS
ON SUNDAY AND SOUTHEAST OF A LINE FROM JUST WEST OF EMPORIA TO
WICHITA TO ANTHONY ON MONDAY AFTERNOON.
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA MID
WEEK. THE RISK FOR ORGANIZED SEVERE WEATHER APPEARS TO BE LOW AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
HOWERTON/KETCHAM
Drought, Harper
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.192, -98.075 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up an inch to an inch and half of rainfall, but rainfall totals were still a half an inch below normal.
Drought, Sumner
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Sumner forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.237, -97.477 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up an inch to an inch and half of rainfall, but rainfall totals were still a half an inch below normal.
Drought, Sedgwick
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with the Wichita Mid Continent Airport picking up an inch rainfall on the 25th of September, but rainfall totals were still a half an inch below normal.
Drought, Cowley
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Cowley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.238, -96.837 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up an inch to an inch and half of rainfall, but rainfall totals were still a half an inch below normal.
Drought, Reno
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Reno forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up an inch to an inch and half of rainfall, but rainfall totals were still a half an inch below normal.
Drought, Kingman
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Kingman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
The severe drought (D3), continued across South Central Kansas during the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up an inch to an inch and half of rainfall, but rainfall totals were still a half an inch below normal.
Drought, Butler
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Butler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas and the Flint Hills during the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up an inch to an inch and half of rainfall, but rainfall totals were still a half an inch below normal.
Drought, Russell
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of September across Central Kansas. Some welcome rainfall did occur late in the month with some areas picking up almost an inch and a quarter of rain (1.25 in.). But rainfall amounts were still almost a half an inch below normal.
Drought, Barton
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Barton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of September across Central Kansas. Some welcome rainfall did occur late in the month with some areas picking up almost an inch and a quarter of rain (1.25 in.). But rainfall amounts were still almost a half an inch below normal.
Drought, Ellsworth
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Ellsworth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of September across Central Kansas. Some welcome rainfall did occur late in the month with some areas picking up almost an inch and a quarter of rain (1.25 in.). But rainfall amounts were still almost a half an inch below normal.
Drought, Lincoln
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.045, -98.208 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of September across Central Kansas. Some welcome rainfall did occur late in the month with some areas picking up almost an inch and a quarter of rain (1.25 in.). But rainfall amounts were still almost a half an inch below normal.
Drought, Saline
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of September across Central Kansas. Some welcome rainfall did occur late in the month with some areas picking up almost an inch and a quarter of rain (1.25 in.). But rainfall amounts were still almost a half an inch below normal.
Drought, Rice
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Rice forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of September across Central Kansas. Some welcome rainfall did occur late in the month with some areas picking up almost an inch and a quarter of rain (1.25 in.). But rainfall amounts were still almost a half an inch below normal.
Drought, Marion
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.359, -97.097 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of September across Central Kansas. Some welcome rainfall did occur late in the month with some areas picking up almost an inch and a quarter of rain (1.25 in.). But rainfall amounts were still almost a half an inch below normal.
Drought, McPherson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of September across Central Kansas. Some welcome rainfall did occur late in the month with some areas picking up almost an inch and a quarter of rain (1.25 in.). But rainfall amounts were still almost a half an inch below normal.
Drought, Chase
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.302, -96.594 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of September across Central Kansas and the Flint Hills. Some welcome rainfall did occur late in the month with some areas picking up almost an inch and a quarter of rain (1.25 in.). But rainfall amounts were still almost a half an inch below normal.
Drought, Chautauqua
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Chautauqua forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.150, -96.245 (the zone’s center; the record gives no point)
The severe drought (D3), continued across the Flint Hills and Southeast Kansas during the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up an inch to an inch and half of rainfall, but rainfall totals were still a half an inch below normal.
Drought, Elk
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Elk forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.454, -96.244 (the zone’s center; the record gives no point)
The severe drought (D3), continued across the Flint Hills and Southeast Kansas during the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up an inch to an inch and half of rainfall, but rainfall totals were still a half an inch below normal.
Drought, Montgomery
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.193, -95.743 (the zone’s center; the record gives no point)
The severe drought (D3), continued across Southeast Kansas during the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up over two inches of rainfall, which actually led to above normal rainfall amounts for the first time since April of 2012.
Drought, Labette
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Labette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.191, -95.298 (the zone’s center; the record gives no point)
The severe drought (D3), continued across Southeast Kansas during the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up over two inches of rainfall, which actually led to above normal rainfall amounts for the first time since April of 2012.
Drought, Harvey
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Harvey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
The exceptional drought (D4), continued across South Central Kansas during the first part of the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up over two inches of rainfall, which actually led to above normal rainfall amounts for the first time since April of 2012. This also led to the drought level dropping to extreme (D3) levels by the end of the month.
Drought, Greenwood
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Greenwood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.878, -96.233 (the zone’s center; the record gives no point)
The exceptional drought (D4), continued across the Flint Hills and Southeast Kansas during the first part of the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up over two inches of rainfall, which actually led to above normal rainfall amounts for the first time since April of 2012. This also led to the drought level dropping to extreme (D3) levels by the end of the month.
Drought, Woodson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Woodson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.887, -95.740 (the zone’s center; the record gives no point)
The exceptional drought (D4), continued across Southeast Kansas during the first part of the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up over two inches of rainfall, which actually led to above normal rainfall amounts for the first time since April of 2012. This also led to the drought level dropping to extreme (D3) levels by the end of the month.
Drought, Wilson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -95.743 (the zone’s center; the record gives no point)
The exceptional drought (D4), continued across Southeast Kansas during the first part of the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up over two inches of rainfall, which actually led to above normal rainfall amounts for the first time since April of 2012. This also led to the drought level dropping to extreme (D3) levels by the end of the month.
Drought, Allen
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Allen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.886, -95.301 (the zone’s center; the record gives no point)
The exceptional drought (D4), continued across Southeast Kansas during the first part of the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up over two inches of rainfall, which actually led to above normal rainfall amounts for the first time since April of 2012. This also led to the drought level dropping to extreme (D3) levels by the end of the month.
Drought, Neosho
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Neosho forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -95.307 (the zone’s center; the record gives no point)
The exceptional drought (D4), continued across Southeast Kansas during the first part of the month of September. This was a continuation of a drought that started in late May and continued through the month of August and into September. Some welcome rainfall did return to the region by the end of the month, with some areas picking up over two inches of rainfall, which actually led to above normal rainfall amounts for the first time since April of 2012. This also led to the drought level dropping to extreme (D3) levels by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Illinois, September 1 to 30, 2012$982 million · 35 events
- Tornadoes and Damaging Winds in Arkansas, September 1, 2012$5.0 million · EF2 · 4 events
- Flash Flooding and Flood in Arkansas, September 1 to 18, 2012$1.8 million · 61 kt wind · 66 events
- Wildfire in Nebraska, September 1 to 4, 20123 injured · $6.0 million · 1 event
- Drought in Texas, September 1 to 30, 2012$5.0 million · 24 events
- Flash Flooding and Hail in Utah, September 1 to 2, 2012$1.1 million · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in North Carolina, September 1, 2012$501,000 · 50 kt wind · 3 events
- Flash Flooding and Heavy Rain in Pennsylvania, September 1, 2012$125,000 · 5 events
- Drought in Iowa, September 1 to 30, 201251 events
- Tornado in Missouri, September 1, 2012$100,000 · EF0 · 1 event
- Drought in Oklahoma, September 1 to 30, 201248 events
- Drought in Arkansas, September 1 to 30, 201245 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414918, 414919, 414920, 414921, 414923, 414924, 414925, 414933, 414934, 414935, 414936, 414937, 414938, 415078, 415079, 415080, 415081, 415082, 415085, 415087, 415088, 415089, 415091, 415092, 415094, 415095.